MAUDE Adverse Event Report: MEDTRONIC IRELAND ARES

MEDTRONIC IRELAND ARES
Model Number 95001
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient experienced an infection in the brain as seen post shunt implant procedure.It is unknown if there was any intervention planned, if the product was damaged, or how the procedure was completed.The patient is noted to be deceased.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the surgery was performed in (b)(6) 2020, and the case of infection was reported almost 3 months later.When the surgeon was asked if the device was the cause of the infection and if they planned to explant the device, the surgeon stated no.The surgeon has been unwilling to disclose any further information.It was indicated that the device was still implanted when the patient passed away.

Brand Name
ARES
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11485888
Report Number9612164-2021-01004
Device Sequence Number11620534
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public00643169762664
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/06/2021
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0010001448
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age2 YR